Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 195, NWS Bismarck, ND

July 31, 2016McLean County, Mountrail County, Ward County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 31, 2016, 7:11 PM CDT for McLean County, Mountrail County, Ward County, North Dakota. It was in force for 64 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 31, 2016, 7:11 PM CDT (00:11 UTC)
Expired
Jul 31, 2016, 8:15 PM CDT
In force
64 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Tornado
Possible
Hail
2.5 in
Wind
70.0 mph

Counties McLean County, ND, Mountrail County, ND, Ward County, ND

The radar

The Minot AFB radar (KMBX), 115 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 31, 7:18 PM CDTHAIL 2New Town, ND.
Jul 31, 7:23 PM CDTHAIL 1.51 Sw New Town, NDONGOING AT THE TIME OF CALL.
Jul 31, 7:23 PM CDTHAIL 1.52 Sw New Town, NDONGOING AT THE TIME OF CALL.
Jul 31, 7:25 PM CDTTSTM WND GST 60New Town, ND.
Jul 31, 7:25 PM CDTHAIL 1New Town, ND.
Jul 31, 7:41 PM CDTTSTM WND DMG2 Nne Van Hook Park, NDCAMPER OVERTURNED IN A DITCH NEAR THE INTERSECTION OF HIGHWAYS 8 AND 23.
Jul 31, 7:41 PM CDTTSTM WND DMG7 E New Town, NDCAMPER OVERTURNED IN A DITCH NEAR THE INTERSECTION OF HIGHWAYS 8 AND 23.
Jul 31, 7:45 PM CDTTSTM WND DMG4 S 4 Bears Lodge, NDGRAIN BIN WAS BLOWN INTO A WHEAT FIELD.
Jul 31, 7:45 PM CDTTSTM WND DMG6 Sw New Town, NDGRAIN BIN WAS BLOWN INTO A WHEAT FIELD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 31, 3:24 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 0.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2016-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1165 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2016-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1165 J/kg
Mixed-layer CIN
-178 J/kg
Mixed-layer LCL
2035 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

764 
WUUS53 KBIS 010011
SVRBIS
NDC055-061-101-010115-
/O.NEW.KBIS.SV.W.0195.160801T0011Z-160801T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
711 PM CDT SUN JUL 31 2016

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  SOUTHEASTERN MOUNTRAIL COUNTY IN NORTHWESTERN NORTH DAKOTA...
  SOUTH CENTRAL WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA...

* UNTIL 815 PM CDT

* AT 710 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  PARSHALL...OR 27 MILES SOUTH OF STANLEY...MOVING SOUTHEAST AT 30
  MPH.

  HAZARD...TENNIS BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
           MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  ROSEGLEN AROUND 750 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE WHITE
SHIELD...PARSHALL BAY RECREATION AREA...DEEP WATER CREEK RECREATION
AREA...RAUB AND POUCH POINT RECREATION AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO SHELTER INSIDE A STRONG BUILDING... AND STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4799 10134 4756 10186 4775 10229 4776 10226
      4778 10226 4780 10235 4778 10237 4790 10265
      4797 10256 4800 10255 4800 10257 4819 10239
TIME...MOT...LOC 0010Z 301DEG 27KT 4794 10219 

TORNADO...POSSIBLE
HAIL...2.50IN
WIND...70MPH
 
$$

SCHILD
2 follow-up statements
661 
WWUS53 KBIS 010038
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
738 PM CDT SUN JUL 31 2016

NDC055-061-101-010115-
/O.CON.KBIS.SV.W.0195.000000T0000Z-160801T0115Z/
MCLEAN ND-MOUNTRAIL ND-WARD ND-
738 PM CDT SUN JUL 31 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHWESTERN MCLEAN...SOUTHEASTERN MOUNTRAIL AND SOUTH CENTRAL
WARD COUNTIES...

AT 738 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VAN HOOK
PARK... OR 29 MILES SOUTH OF STANLEY...MOVING EAST AT 35 MPH.

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
NEW TOWN...PARSHALL...PLAZA...MAKOTI...RYDER...RICE LAKE...
ROSEGLEN...VAN HOOK PARK...BELDEN...RAUB...
PARSHALL BAY RECREATION AREA...DEEP WATER CREEK RECREATION AREA...
POUCH POINT RECREATION AREA AND WHITE SHIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4776 10172 4761 10196 4775 10229 4776 10226
      4778 10226 4780 10235 4778 10237 4788 10261
      4797 10256 4818 10237 4814 10213 4800 10142
TIME...MOT...LOC 0038Z 284DEG 31KT 4789 10230 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH
 
$$

SCHILD
772 
WWUS53 KBIS 010057
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
757 PM CDT SUN JUL 31 2016

NDC055-061-101-010115-
/O.CON.KBIS.SV.W.0195.000000T0000Z-160801T0115Z/
MCLEAN ND-MOUNTRAIL ND-WARD ND-
757 PM CDT SUN JUL 31 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTH CENTRAL MCLEAN...SOUTHEASTERN MOUNTRAIL AND SOUTH CENTRAL
WARD COUNTIES...

AT 757 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF PARSHALL...OR 21 MILES SOUTHEAST OF STANLEY...MOVING EAST AT 30
MPH.

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
NEW TOWN...PARSHALL...PLAZA...MAKOTI...RYDER...RICE LAKE...
VAN HOOK PARK...BELDEN AND PARSHALL BAY RECREATION AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4776 10172 4794 10251 4818 10237 4814 10213
      4800 10142
TIME...MOT...LOC 0057Z 270DEG 26KT 4803 10220 

HAIL...1.50IN
WIND...70MPH
 
$$

SCHILD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 6:55 PM CDT, 16 minutes earlier.

Area forecast discussion, Jul 31, 6:55 PM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
655 PM CDT SUN JUL 31 2016

.UPDATE...
Issued at 655 PM CDT Sun Jul 31 2016

Scattered thunderstorms initiated along a surface wind shift over
western ND late this afternoon and are slowly propagating east as
of 2350 UTC. Their eastward movement is a bit slower than earlier
anticipated, and recent model guidance suggests mid-level heights
may begin slowly rising through 06 UTC, both of which calls into
question the eastward bounds of the severe threat this evening.
This update slowed the eastward advance of PoPs and reduced them
somewhat over south central ND. Otherwise, based on RAP analysis
data, deep-layer shear is strongest in north central ND and in the
vicinity of the supercell over Mountrail County at this hour, with
0-6-km bulk wind differences around 40 kt and MLCAPE up to 3000
J/kg supportive of large hail and damaging gusts. Shear is weaker
in southwest ND, which is why storms there have been less robust.

&&

.SHORT TERM...(This evening through Monday)
Issued at 207 PM CDT Sun Jul 31 2016

Current surface analysis places low/frontal boundary over eastern
Montana with moist southerly flow over much of the Dakotas. Upper
level analysis places weak ridge pushing towards central North
Dakota while low spins over central Alberta. Variety of short
waves continue to slide through strong southwest flow behind
aforementioned ridge with a notable one pushing though eastern
Montana. Some light elevated convection continue over northwest
North Dakota...though a stronger storm is starting to develop over
far southwest North Dakota.

For the rest of this afternoon into tonight, surface based storms
will continue to develop over eastern Montana into western North
Dakota as cap erodes ahead of aforementioned surface low and
short wave. Strong instability noted over western into central
North Dakota where moisture continues to surge in, with cape
values in excess of 3000 j/kg over western North Dakota, and
values in excess of 4000 j/kg towards the central. Adequate 0-6
km bulk shear of 35 kts or greater for supercell development is
noted across the area. Storms will push east across the area
overnight with strong winds/hail as a primary threat. Forecast
soundings also suggest that a few storms may pose a heavy rain
threat with the moisture rich atmosphere, particularly slower
moving ones.

Next wave and affiliated frontal boundary pushes into the area
very early Monday morning bringing additional chances for
showers/thunderstorms which will continue into mid-day. Latest
guidance suggests higher coverage of precipitation with this
system, particularly over central ND/James River Valley. Severe
threat remains primarily ahead of the front over the James River
Valley later in the day, though would not be surprised if any
storms strengthen in the morning as the front moves through with
ample instability remaining. Conditions dry out from west to east
in the afternoon/early evening.

Quiet weather expected Tuesday as weak ridge passes over the area.

.LONG TERM...(Wednesday through Sunday)

Issued at 230 PM CDT Sun Jul 31 2016

Main highlight in the long term period will be another round of
thunderstorms Wednesday/Wednesday evening, followed by a quiet
period thereafter into next weekend.

Next closed mid level low moves east through the Northern Plains
Wednesday through Wednesday night bringing a decent chance for
thunderstorms to our region. Similar set-up as we see today
though models place this closed low farther south tracking east
along the International Border.

Thursday through Saturday look mainly dry as an upper level ridge
builds across the Rockies then migrates east into the Great Plains
by Saturday night, coupled with surface high pressure over the
state. Return flow and a transition to a more active
west/southwesterly flow aloft late next weekend into the following
work week will see increasing chances for precipitation.

Temperatures will be near to slightly below normal this period.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 655 PM CDT Sun Jul 31 2016

Scattered thunderstorms with local MVFR or IFR conditions are
expected tonight through Monday. Gusty winds and large hail are
possible with the strongest storms. There's also a chance of
patchy fog and MVFR ceilings in south central ND late tonight
and early Monday morning, but confidence in that is relatively
low.

&&

.BIS Watches/Warnings/Advisories...
NONE.
&&

UPDATE...CJS
SHORT TERM...JJS
LONG TERM...NH
AVIATION...CJS
Hazardous weather outlook, Jul 31, 7:05 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
705 PM CDT SUN JUL 31 2016

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-020015-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
705 PM CDT SUN JUL 31 2016 /605 PM MDT SUN JUL 31 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED OVER WESTERN AND PARTS OF
CENTRAL NORTH DAKOTA THIS EVENING...AND OVERNIGHT. SOME STORMS
MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS. SOME SLOW-
MOVING STORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CHANCES FOR THUNDERSTORMS WILL CONTINUE INTO MONDAY...WITH CHANCES
GRADUALLY DIMINISHING THROUGH THE DAY INTO THE EVENING FROM WEST
TO EAST. A FEW STORMS COULD BECOME SEVERE...PARTICULARLY OVER THE
SOUTHERN JAMES RIVER VALLEY.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY.
SOME STORMS COULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

CJS

In the hours before

Local storm report, Jul 31, 6:34 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
634 PM CDT SUN JUL 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     FUNNEL CLOUD     6 N 4 BEARS LODGE       48.07N 102.56W
07/31/2016                   MOUNTRAIL          ND   PUBLIC

            FUNNEL REPORTED AT TIME OF CALL AND WAS
            ONGOING.

&&

MM
Local storm report, Jul 31, 6:54 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
654 PM CDT SUN JUL 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             7 WSW BELDEN            48.10N 102.48W
07/31/2016  E1.00 INCH       MOUNTRAIL          ND   PUBLIC

            .

&&

MM
Local storm report, Jul 31, 6:55 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
655 PM CDT SUN JUL 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     HEAVY RAIN       7 WSW BELDEN            48.10N 102.48W
07/31/2016  M2.31 INCH       MOUNTRAIL          ND   PUBLIC

            RAIN FELL ROUGHLY OVER AN HOUR AND WAS STILL
            FALLING AT TIME OF CALL.

&&

MM
Local storm report, Jul 31, 7:03 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
703 PM CDT SUN JUL 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             2 WSW LITTLE MISSOURI S 47.55N 102.78W
07/31/2016  E1.00 INCH       DUNN               ND   TRAINED SPOTTER

&&

KROLAK
Local storm report, Jul 31, 7:07 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
707 PM CDT SUN JUL 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND GST     NEW TOWN                47.98N 102.49W
07/31/2016  E70 MPH          MOUNTRAIL          ND   PUBLIC

            A REPORT OF A TRUCK PULLING A TRAILER AND
            BOAT BEING BLOWN TO THE GUARD RAIL ON THE
            BRIDGE WEST OF NEW TOWN AS WELL AS THE HIGH
            WINDS IN NEW TOWN.

&&

MM
Special weather statement, Jul 31, 7:11 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
611 PM MDT SUN JUL 31 2016

NDZ018-032-033-010045-
STARK ND-BILLINGS ND-DUNN ND-
611 PM MDT SUN JUL 31 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN STARK...EAST
CENTRAL BILLINGS AND SOUTHWESTERN DUNN COUNTIES UNTIL 645 PM MDT...

AT 611 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES NORTH OF BELFIELD...OR 20 MILES WEST OF DICKINSON...MOVING EAST
AT 25 MPH.

PENNY SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEW HRADEC.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
SOUTHWESTERN NORTH DAKOTA.

LAT...LON 4692 10340 4710 10334 4716 10281 4691 10270
TIME...MOT...LOC 0011Z 268DEG 23KT 4697 10320

HEINERT

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 7:11 PM CDTSpecial Weather StatementBISBillings34 min
Jul 31, 7:54 PM CDTSevere Thunderstorm WarningBISMountrail, Ward66 min
Jul 31, 8:16 PM CDTAreal Flood AdvisoryBISMountrail3 hr
Jul 31, 8:19 PM CDTSevere Thunderstorm WarningBISMcKenzie, Mountrail42 min
Jul 31, 8:28 PM CDTSpecial Weather StatementBISBurke32 min
Jul 31, 9:01 PM CDTSpecial Weather StatementBISWard29 min
Jul 31, 9:07 PM CDTSpecial Weather StatementBISRenville23 min
Jul 31, 9:13 PM CDTSpecial Weather StatementBISRenville32 min
Jul 31, 9:32 PM CDTSpecial Weather StatementBISMountrail28 min
Aug 1, 2:52 AM CDTSpecial Weather StatementBISGolden Valley38 min
Aug 1, 3:06 AM CDTSpecial Weather StatementBISBowman, Slope39 min
Aug 1, 3:29 AM CDTSpecial Weather StatementBISBillings, Golden Valley46 min
Aug 1, 3:45 AM CDTSpecial Weather StatementBISBowman, Slope45 min
Aug 1, 3:58 AM CDTSpecial Weather StatementBISWilliams32 min
Aug 1, 4:25 AM CDTSpecial Weather StatementBISAdams, Billings, Bowman, Hettinger, Slope, Stark50 min
Aug 1, 8:31 AM CDTSpecial Weather StatementBISGrant29 min
Aug 1, 2:53 PM CDTSpecial Weather StatementBISKidder52 min
Aug 1, 3:00 PM CDTSevere Thunderstorm WarningBISKidder, Stutsman45 min
Aug 1, 3:06 PM CDTSpecial Weather StatementBISWells24 min
Aug 1, 3:20 PM CDTSpecial Weather StatementBISEmmons25 min
Aug 1, 3:30 PM CDTSevere Thunderstorm WarningBISFoster, Kidder, Wells60 min
Aug 1, 3:46 PM CDTSevere Thunderstorm WarningBISFoster, Kidder, Stutsman, Wells44 min
Aug 1, 3:52 PM CDTSpecial Weather StatementBISEmmons23 min
Aug 1, 4:21 PM CDTSevere Thunderstorm WarningBISEmmons54 min
Aug 1, 4:23 PM CDTSevere Thunderstorm WarningBISFoster, Kidder, Stutsman, Wells67 min
Aug 1, 4:29 PM CDTAreal Flood AdvisoryBISKidder, Stutsman3 hr
Aug 1, 4:52 PM CDTSpecial Weather StatementBISAdams38 min
Aug 1, 5:27 PM CDTSevere Thunderstorm WarningBISKidder, Logan, Stutsman63 min
Aug 1, 5:30 PM CDTSpecial Weather StatementBISGrant30 min
Aug 1, 6:17 PM CDTSpecial Weather StatementBISSioux43 min
Aug 1, 6:26 PM CDTSevere Thunderstorm WarningBISLaMoure, Stutsman39 min
Aug 1, 6:43 PM CDTSpecial Weather StatementBISFoster32 min
Aug 1, 6:47 PM CDTSpecial Weather StatementBISDickey43 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.